Mississippi, 2015

Damaging Wind in Mississippi, July 7, 2015

July 7, 2015 · NWS LIX · 1 event in 1 county or zone

An isolated severe thunderstorm developed during the afternoon of the 7th, producing one report of wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

An isolated severe thunderstorm developed during the afternoon of the 7th, producing one report of wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 7, 2:10 PM CST, 25 minutes earlier.

Area forecast discussion, Jul 7, 2:10 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
310 PM CDT TUE JUL 7 2015

.SYNOPSIS...

HIGH PRESSURE CENTER REMAINS OVER THE EASTERN GULF OF MEXICO THIS
AFTERNOON. UPPER RIDGING IS NOT QUITE AS STRONG AS IT HAS BEEN
OVER THE LAST SEVERAL DAYS. ISOLATED SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED ACROSS WESTERN PORTIONS OF THE CWA THIS AFTERNOON.
TEMPERATURES AT MID AFTERNOON ARE GENERALLY IN THE UPPER 80S AND
LOWER 90S WITH DEW POINTS IN THE MID 70S.

&&

.SHORT TERM...

EXPECT MOST OF CURRENT CONVECTION TO DISSIPATE PRIOR TO SUNSET.
BERMUDA HIGH SURGES WESTWARD AGAIN OVER THE WEEKEND...CENTERING
ITSELF OVER TEXAS BY SATURDAY. STILL SEE THE OPPORTUNITY FOR
ISOLATED TO SCATTERED CONVECTION EACH DAY AS THE CONVECTIVE
TEMPERATURE IS REACHED. THURSDAY AND FRIDAY APPEAR TO BE THE DAYS
THIS WILL MOST EASILY BE REACHED...AND HAVE GONE WITH CHANCE POPS
FOR THOSE DAYS. TEMPERATURES GENERALLY IN THE LOWER 90S. HEAT
INDEX READINGS GENERALLY IN THE 100-105 RANGE. 35

&&

.LONG TERM...

MEDIUM RANGE MODELS IN SOMEWHAT REASONABLE AGREEMENT THROUGH AT
LEAST MONDAY. NO LARGE SCALE FEATURES TO FORCE CONVECTIVE
DEVELOPMENT...AND DO NOT SEE ANY REASON TO GO MUCH HIGHER THAN 20
PERCENT ON POPS THROUGH THE EXTENDED FORECAST PERIOD. EXPECT
TEMPERATURES TO CREEP A LITTLE HIGHER INTO THE LOWER AND MID 90S
FOR HIGHS. WILL NEED TO MONITOR HUMIDITIES FOR POTENTIAL HEAT
ADVISORIES...AS CURRENT FORECAST HAS SOME HEAT INDEX READINGS NEAR
105 FOR SUNDAY AND MONDAY. 35

&&

.AVIATION...

EXPECT VFR TO MVFR CIGS OVER THE AREA THIS EVENING. A FEW SHOWERS
HAVE DEVELOPED OVER THE WESTERN PORTIONS OF THE FORECAST AREA AND
HAVE INCLUDED VCTS AT KBTR THROUGH THE AFTERNOON AND EVENING. SOME
PATCHY FOG IS POSSIBLE IN SOME TERMINALS AND ARE REFLECTED IN
TAFS. EXPECT MORE OF THE SAME CONDITIONS TOMORROW. 13/MH

&&

.MARINE...

BERMUDA RIDGE TO MAINTAINS LIGHT SOUTHERLY FLOW OVER THE COASTAL
WATERS THROUGH THE FORECAST PERIOD. ANY THUNDERSTORMS THAT DEVELOP
OVER THE NEXT SEVERAL DAYS WILL BE ISOLATED. WINDS AND SEAS SHOULD
CONTINUE TO BE ON THE LOWER END OF THINGS AROUND 10 KNOTS OR LESS
AND SEAS AROUND 2 FEET. 13/MH

&&

.DECISION SUPPORT...

DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RIVER FLOOD WARNINGS ON MISSISSIPPI RIVER FROM RED
             RIVER LANDING TO BATON ROUGE.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  75  92  73  92 /  10  20  10  20
BTR  76  92  75  92 /  10  20  10  30
ASD  78  92  76  91 /   0  10  10  30
MSY  79  92  78  91 /   0  10  10  30
GPT  78  90  78  90 /   0  10  10  30
PQL  76  91  75  90 /   0  10  10  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 7, 10:47 AM CST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1147 AM CDT TUE JUL 7 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-080500-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1147 AM CDT TUE JUL 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX VALUES COULD BRIEFLY RISE TO THE 102 TO 105 DEGREE
RANGE BY THIS LATE WEEKEND INTO EARLY NEXT WEEK. WILL HAVE TO
MONITOR THE FORECAST TO SEE IF A HEAT ADVISORY WILL BE NEEDED
EARLY NEXT WEEK.

ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE EACH DAY. ORGANIZED
SEVERE STORMS ARE NOT EXPECTED THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Amite

When
July 7, 2:35 PM CST
Where
Amite County, 2.56 mi NNE of Street
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.085, -90.867

A small pine tree was snapped or split, a small shed destroyed, and shingles blown off the roof of a residence on Mississippi Highway 569 south of Liberty.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2015Every state in 2015This day in weather historyWarnings in Mississippi, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576715.